Alert archive / New Jersey / Special Marine Warnings in 2011

Special Marine Warning 86, NWS Philadelphia/Mount Holly

August 19, 2011

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 19, 2011, 3:23 PM EDT. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2011, 3:23 PM EDT (19:23 UTC)
Expired
Aug 19, 2011, 4:30 PM EDT
In force
67 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Dover AFB radar (KDOX), 51 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WHUS51 KPHI 191923
SMWPHI
ANZ430-192030-
/O.NEW.KPHI.MA.W.0086.110819T1923Z-110819T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 PM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE DELAWARE BAY NORTH OF A LINE BETWEEN EAST POINT NJ AND
  SLAUGHTER BEACH DE...


  INCLUDING CROSS LEDGE LIGHT...FORTESQUE BEACH AND SHIP JOHN SHOAL
  LIGHT...

* UNTIL 430 PM EDT

* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING SEVERE WINDS IN EXCESS OF 50
  KNOTS FROM 15 NM WEST OF SHIP JOHN SHOAL LIGHT TO 9 NM SOUTHWEST OF
  SHIP JOHN SHOAL LIGHT...OR FROM 10 NM WEST OF WOODLAND BEACH TO 8
  NM NORTHWEST OF BOWERS BEACH...MOVING EAST AT 10 KNOTS.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR
  OVER SHIP JOHN SHOAL LIGHT...CROSS LEDGE LIGHT AND 6 NM SOUTHWEST
  OF FORTESQUE BEACH BY 430 PM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

 
&&

LAT...LON 3942 7545 3935 7537 3934 7532 3930 7531
      3930 7526 3927 7522 3925 7517 3918 7514
      3921 7511 3921 7507 3920 7507 3909 7540
      3915 7542 3920 7540 3926 7541 3933 7547
      3934 7551 3936 7550 3940 7555
TIME...MOT...LOC 1923Z 276DEG 8KT 3933 7569 3931 7555
          3918 7547

$$
 
TFG

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 19, 3:10 PM EDT, 13 minutes earlier.

Area forecast discussion, Aug 19, 3:10 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 PM EDT FRI AUG 19 2011

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL MOVE INTO THE AREA THEN STALL BEFORE
POSSIBLY DISSIPATING THROUGH SATURDAY. A STRONGER COLD FRONT IS
FORECAST TO CROSS THE AREA LATER SUNDAY. THIS FRONT SHOULD BE TO OUR
EAST MONDAY AS HIGH PRESSURE FROM THE MIDWEST BUILDS EASTWARD
THROUGH TUESDAY. THE HIGH THEN SHIFTS TO OUR EAST WEDNESDAY INTO
THURSDAY. THE NEXT COLD FRONT IS SCHEDULED TO MOVE THROUGH LATE
THURSDAY INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE FLASH FLOOD WATCH WILL CONTINUE AS IS...INTO THIS EVENING NORTH
AND INTO THE OVERNIGHT PERIOD CENTRAL AND SOUTH...AS THE ONGOING/
DEVELOPING CONVECTIVE ACTIVITY WILL YIELD LOCALLY EXCESSIVE RAINFALL
AMOUNTS AS PRIOR THINKING DESCRIBED.

THE CONVECTIVE WATCH FOR EASTERN PENNSYLVANIA, MOST OF NEW JERSEY,
AND NORTHERN DELAWARE WILL ALSO BE ACTIVE THROUGH LATE AFTERNOON AND
EARLY EVENING.

THE AIRMASS IS VERY UNSTABLE WITH LIFTED INDICES NEAR MINUS 5...SO
CELLS WILL BE ABLE TO STRONGLY INTENSIFY WITH THE DIURNAL HEATING
WHICH IS FORCING THE ACTION, ALONG WITH BROAD-SCALE ASCENT FROM
CYCLONIC FLOW AT THE SURFACE IN ADVANCE OF SURFACE LOW PRESSURE,
AND ESPECIALLY AT 700 HPA AND 500 HPA WITH THE SHARPENING UPPER
TROUGH. SURFACE-BASED CAPES ARE IN THE RANGE OF 1500 TO 2000 J/KG.

THE PRIME PERIOD FOR STRONG TO SEVERE CONVECTION IS MID TO LATE
AFTERNOON AND INTO EARLY EVENING. INTENSITIES AND COVERAGE ARE
EXPECTED TO WANE FROM WEST TO EAST DURING THE EVENING AND EARLY IN
THE OVERNIGHT PERIOD. WITH HIGH GROUND LEVEL MOISTURE FROM THIS
RAIN, AND PREVIOUS RAIN THURSDAY NIGHT...PATCHY FOG WILL CONTINUE
IN THE OVERNIGHT WEATHER GRIDS.

MOS TEMPERATURES SEEMED TO BE PERFORMING WELL...AND THERE WERE NO
SIGNIFICANT DIFFERENCES BETWEEN THE NAM AND GFS MOS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
ANY EARLY MORNING FOG WILL DISSIPATE RATHER QUICKLY SATURDAY
MORNING. THEN...WITH THE LOW DISSIPATING OR MOVING JUST OFFSHORE,
SLIGHT CHANCE PROBABILITIES WERE RETAINED BUT CONFINED TO THE
AFTERNOON...WITH SCATTERED TO LOW BROKEN SKY COVER GRIDS.

MOS TEMPERATURES WERE AGAIN IN FAIRLY GOOD AGREEMENT...BUT WITH NO
REAL AIRMASS CHANGE AND AT LEAST PARTIAL SUNSHINE, SOLUTIONS WERE A
COUPLE OR FEW DEGREES HIGHER THAN PREVIOUS ITERATIONS, AND THIS WAS
ACCEPTED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THIS TIME FRAME CONTINUES THE UNSETTLED THEME WITH UPPER-LEVEL
TROUGHING ACROSS THE NORTHEAST AND MID ATLANTIC, AND A STRONGER COLD
FRONT MOVES THROUGH LATE SUNDAY. WHILE THE LARGE SCALE PICTURE IS
GENERALLY AGREED UPON BY THE GUIDANCE, THERE IS SOME LOWER
CONFIDENCE REGARDING THE OVERALL DETAILS. THE STRONGER FRONT SHOULD
SWEEP EAST OF THE AREA EARLY MONDAY WITH LARGE HIGH PRESSURE
BUILDING IN FROM THE WEST TUESDAY BEFORE SHIFTING TO THE EAST
WEDNESDAY. THE NEXT COLD FRONT LOOKS TO MOVE THROUGH LATER THURSDAY
INTO FRIDAY. THEREFORE, A BRIEF BREAK IN THE UNSETTLED WEATHER LOOKS
TO OCCUR IN THE TUESDAY TO WEDNESDAY TIME FRAME. WE FAVORED A MOSTLY
BLENDED GUIDANCE APPROACH SATURDAY NIGHT INTO MONDAY, THEN GENERALLY
UTILIZED HPC GUIDANCE FROM MONDAY NIGHT ON WITH MAINLY SOME MINOR
TWEAKS FOLLOWING ADDITIONAL COLLABORATION. HPC WENT WITH A BLEND OF
THE GFS/GEFS MEAN TO START THEN GRADUALLY SHIFTED TO JUST THE GEFS
MEAN.

SATURDAY NIGHT...ONE TROUGH AXIS SHIFTS TO OUR EAST WITH PERHAPS A
LITTLE BIT OF RIDGING TAKING PLACE AHEAD OF THE NEXT TROUGH. SOME
WEAK WAA AND THETA-E ADVECTION BEGINS TO ARRIVE BUT AT THIS POINT
THE ASSOCIATED LIFT LOOKS WEAK ENOUGH TO PRECLUDE ANY CONVECTIVE
DEVELOPMENT BEYOND EARLY EVENING. HOWEVER IF A SMALL SHORT WAVE
EMBEDDED IN THE FLOW SCOOTS OUT AHEAD OF THE MAIN SYSTEM, AN
ISOLATED SHOWER OR STORM CANNOT BE RULED OUT OVERNIGHT.

SUNDAY AND MONDAY...A MORE SIGNIFICANT UPPER-LEVEL TROUGH WILL MOVE
THROUGH SUNDAY INTO MONDAY. THE MAIN SURFACE LOW IS FORECAST TO
TRACK ACROSS SOUTHEASTERN CANADA, HOWEVER THE DIGGING TROUGH AND
FALLING HEIGHTS WILL DRIVE A STRONGER SURFACE COLD FRONT ACROSS THE
REGION. AS THE HEIGHTS FALL AND A BELT OF STRONGER MID LEVEL FLOW
/SOMEWHAT UNCERTAIN WITH MODEL VARIATIONS/ ACCOMPANIES THE TROUGH,
A MORE ORGANIZED CONVECTIVE THREAT SHOULD DEVELOP. WE MAY HAVE SOME
WARM SECTOR CLOUDINESS TO DEAL WITH, HOWEVER SOME SHOWERS AND
THUNDERSTORMS ARE ANTICIPATED MAINLY SUNDAY AFTERNOON AND NIGHT WITH
THE COLD FRONT AND POSSIBLY EVEN INITIALLY WITH A LEE SIDE TROUGH. A
THETA-E RIDGE IS FORECAST TO CROSS THE AREA IN THE AFTERNOON AND
EVENING WHICH SHOULD ADD TO THE INSTABILITY. THE MID LEVEL LAPSE
RATES MAY BE MORE MARGINAL, HOWEVER GIVEN THE INCREASING FLOW AND
STRONGER SYNOPTIC SCALE LIFT, A FEW BANDS OR CLUSTERS OF STORMS
SHOULD DEVELOP. SOME STORMS MAY BE LOCALLY STRONG TO SEVERE WITH
HAIL AND STRONG WINDS GUSTS, ESPECIALLY IF ORGANIZATION TAKES PLACE.
WE UPPED THE POPS TO LIKELY ACROSS THE NORTHERN HALF OF THE CWA IN
THE AFTERNOON AND EVENING WITH HIGH CHC POPS FARTHER SOUTH. LOCALLY
HEAVY RAIN WILL AGAIN BE POSSIBLE WITH PW VALUES INCREASING TO NEAR
2.0 INCHES. GIVEN THE RECENT WET CONDITIONS IN MANY PLACES, LOCAL
FLOODING MAY OCCUR. GIVEN THE ONGOING FLASH FLOOD WATCH, WE WILL
HOLD OFF FOR NOW AND CONTINUE TO MENTION THE THREAT IN THE HAZARDOUS
WEATHER OUTLOOK. DID ADD IN A HEAVY RAIN MENTION TO THE FORECAST IN
AREAS WITH LIKELY POPS. THE FRONT SHOULD BE SHUNTED TO OUR EAST
EARLY MONDAY MORNING AS LARGE HIGH PRESSURE ARRIVES FROM THE WEST.
SOME MODEL GUIDANCE STILL LINGERS THE FRONT/INSTABILITY AXIS BACK
SOME MONDAY MORNING WHICH WOULD ALLOW FOR ISOLATED CONVECTION.
HOWEVER FOR NOW, WE WILL PUSH THE FRONT FAR ENOUGH EAST AND GO WITH
POPS UNDER 15 PERCENT.

TUESDAY AND WEDNESDAY...HIGH PRESSURE IS FORECAST TO SETTLE ACROSS
THE AREA TUESDAY INTO WEDNESDAY BEFORE SETTLING OFFSHORE DURING
WEDNESDAY. A MUCH DRIER AIRMASS IS EXPECTED TO ACCOMPANY THIS
SURFACE HIGH FOR MOST LOCATIONS, THEREFORE WE FAVORED A DRY FORECAST
AND LOWER DEW POINTS. GIVEN THE WEAK SURFACE FLOW DUE TO THE SURFACE
HIGH IN PLACE, WE MAY HAVE A SEA AND BAY BREEZE DEVELOP EACH
AFTERNOON. WE MAY THEN START TO GET SOME RETURN FLOW LATE WEDNESDAY
AS THE HIGH BEGINS TO SETTLE OFF THE COAST.

THURSDAY AND FRIDAY...THE RETURN FLOW THURSDAY ON THE BACKSIDE OF
THE SURFACE HIGH WILL AIDE IN WAA. THE NEXT COLD FRONT IS FORECAST
TO MOVE THROUGH LATER THURSDAY WITH PERHAPS ANOTHER ROUND OF LOCALLY
HEAVY SHOWERS AND THUNDERSTORMS. THIS FRONT SHOULD BE SETTLING TO
OUR EAST AND SOUTH ON FRIDAY, ALTHOUGH THERE IS LOWER CONFIDENCE AS
IT MAY END UP STALLING CLOSE BY. FOR NOW, WENT WITH SLIGHT CHC TO
LOW CHC POPS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS WILL PREVAIL OUTSIDE OF CONVECTION THIS AFTERNOON AND
THIS EVENING...BUT CELLS WILL BE DEVELOPING AND MOVING NEAR OR
OVER THE TAF SITES THROUGH MID LATE AFTERNOON. THE TALLEST CELLS
UPWARD OF 40 THOUSAND FEET...WITH ISOLATED ACTIVITY UP TO 50
THOUSAND FEET...WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO
GOLF BALL SIZE...STRONG LOCAL WIND GUSTS OVER 50 KNOTS...AND
COPIOUS LIGHTNING AND HEAVY RAIN. THESE CELLS WILL LIKELY COALESCE
INTO CLUSTERS OR SHORT LINES THROUGH LATE AFTERNOON. CONDITIONS
WILL LOWER TO IFR IN AND NEAR PRECIPITATION AS LOW PRESSURE
APPROACHES FROM THE WEST AND SOUTHWEST DURING THIS AFTERNOON AND
THIS EVENING. INTENSITIES AND COVERAGE WILL DIMINISH LATER THIS
EVENING FOR THE NORTHWESTERN AND THEN CENTRAL TAF SITES...AND FOR
THE SOUTHEASTERN TAF SITES IN THE EARLY OVERNIGHT PERIOD. MARGINAL
VFR FOG IS LIKELY AFTER 06Z OR 07Z IN THE RESIDUALLY HIGH LOW
LEVEL MOISTURE...IMPROVING AROUND OR SHORTLY AFTER 12Z.

THEREAFTER FOR SATURDAY...VFR CONDITIONS IN BUILDING CUMULUS ARE
FORECAST. MOS GUIDANCE WAS INDICATING A SHIFT TO WEST OR EVEN
NORTHWEST LESS THAN 10 KNOTS FOR THE NORTHWESTERN AND CENTRAL TAF
SITES LATE TONIGHT. IF THIS OCCURS...WINDS ARE FORECAST TO SHIFT
BACK TO SOUTHWEST AROUND 10 KNOTS BY LATE MORNING OR MIDDAY.

OUTLOOK...
SATURDAY NIGHT...PERHAPS EARLY EVENING ISOLATED CONVECTION,
OTHERWISE GENERALLY VFR.

SUNDAY...A STRONG COLD FRONT CROSSES THE AREA WITH AREAS OF SHOWERS
AND THUNDERSTORMS. SUB-VFR CONDITIONS ARE ANTICIPATED WITH ANY
SHOWERS AND THUNDERSTORMS ALONG WITH THE POTENTIAL FOR LOCALLY GUSTY
WINDS.

MONDAY AND TUESDAY...VFR AS HIGH PRESSURE BUILDS IN, HOWEVER CANNOT
RULE OUT SOME LOCALIZED EARLY MORNING FOG.

WEDNESDAY...A SOUTHERLY FLOW WITH GENERALLY VFR CONDITIONS.

&&

.MARINE...
CONDITIONS CONTINUE TO BE EXPECTED TO RUN WELL BELOW SMALL CRAFT
ADVISORY THRESHOLDS TONIGHT AND SATURDAY...FOR THE MOST PART. WEAK
LOW PRESSURE MOVING IN FROM THE WEST TONIGHT WILL DISSIPATE...OR
MOVE JUST OFF THE COAST...SATURDAY. THE GRADIENT WILL BE FAIRLY
LAX...AND 925 HPA WINDS ARE FORECAST TO BE 10 KNOTS OR LESS.

THE PRIMARY HAZARD FOR MARINE INTERESTS WILL BE SCATTERED
THUNDERSTORMS THIS AFTERNOON AND INTO EARLY TONIGHT...WITH GUSTY
WINDS, CLOUD TO SURFACE LIGHTNING, AND HEAVY RAIN WHICH WILL
REDUCE VISIBILITIES LOCALLY BELOW ONE MILE. WINDS AND SEAS CAN BE
MUCH HIGHER IN AND NEAR THUNDERSTORMS. ONLY A SLIGHT CHANCE OF
THUNDERSTORMS IS EXPECTED SATURDAY AFTERNOON.

OUTLOOK...
A WEAKENING BOUNDARY IN THE AREA SATURDAY NIGHT MAY END UP
DISSIPATING WITH LITTLE IMPACT ANTICIPATED. A STRONG COLD FRONT THEN
MOVES THROUGH LATE SUNDAY BEFORE SHIFTING TO OUR EAST EARLY MONDAY.
THE SOUTHERLY FLOW AHEAD OF THIS FRONT IS EXPECTED TO INCREASE WITH
A TIGHTENING PRESSURE GRADIENT AS HEIGHTS FALL ALOFT. THE MODEL
GUIDANCE CONTINUES TO INDICATE A STRENGTHENING LOW-LEVEL JET MOVING
ACROSS THE AREA SUNDAY AFTERNOON AND EVENING. THE NAM CONTINUES TO
BE MORE ROBUST WITH THIS WIND FIELD AND CLOSER TO THE SURFACE. SOME
OF THE SREF MEMBERS AGREE WITH THE NAM AND THE ECMWF INDICATES 15-20
KNOTS OF SURFACE WIND. THE GFS IS WEAKER BUT STILL FAIRLY CLOSE TO
SMALL CRAFT ADVISORY CRITERIA. TAKING A BLEND OF THE NAM AND GFS, WE
INDICATED WINDS JUST GETTING TO ADVISORY CRITERIA /ESPECIALLY ON THE
OCEAN ZONES/ FOR NOW AND WILL HOLD OFF ON A HEADLINE ATTM GIVEN IT
BEING OUR FOURTH PERIOD. WE ALSO INDICATED SEAS A LITTLE HIGHER THAN
WAVEWATCH ON THE OCEAN GIVEN THE SOUTHERLY FLOW, WITH THEM TOPPING
OUT AT 5 FEET. SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND NIGHT
COULD PRODUCE LOCALLY GUSTY WINDS.

A NORTH TO NORTHWEST MAY GUST TO 20 KNOTS MONDAY INTO TUESDAY BEHIND
THE FRONT AS SOMEWHAT COOLER AIR MOVES IN. HIGH PRESSURE THEN
BUILDS IN TUESDAY BEFORE SETTLING OFF THE COAST ON WEDNESDAY
ALLOWING FOR A RETURN FLOW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ054-055-
     060>062.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ067>071.
NJ...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NJZ001-
     007>010-012.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ013>027.
DE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008-012.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...
SHORT TERM...
LONG TERM...GORSE
AVIATION.../GORSE
MARINE.../GORSE
Hazardous weather outlook, Aug 19, 1:19 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
119 PM EDT FRI AUG 19 2011

NJZ001-007>010-012-PAZ054-055-060>062-201730-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-
119 PM EDT FRI AUG 19 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-NJZ013>022-025>027-PAZ067>071-201730-
NEW CASTLE-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
119 PM EDT FRI AUG 19 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ008-012-NJZ023-024-201730-
CECIL-KENT MD-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
119 PM EDT FRI AUG 19 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-MDZ015-019-020-201730-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
119 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ431-450>455-201730-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
119 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-201730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
119 PM EDT FRI AUG 19 2011

...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 19, 9:25 AM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
925 AM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             WESTVILLE               39.87N  75.13W
08/18/2011  M1.00 INCH       GLOUCESTER         NJ   PUBLIC

&&

EVENT NUMBER PHI1100560

LR
Special weather statement, Aug 19, 12:43 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1243 PM EDT FRI AUG 19 2011

PAZ055-191745-
MONROE PA-
1243 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY...

AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNT POCONO...MOVING EAST AT 5 MPH. THE
THUNDERSTORM WILL BE NEAR SCOTRUN AROUND 1255 PM AND PARADISE VALLEY
AROUND 145 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 4124 7513 4116 7516 4115 7509 4109 7504
      4110 7499 4109 7500 4110 7501 4102 7545
      4123 7552 4125 7545 4125 7531 4126 7514

FORECASTER: GORSE
Special weather statement, Aug 19, 1:20 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
120 PM EDT FRI AUG 19 2011

DEZ001>004-191845-
DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-NEW CASTLE DE-
120 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL AFFECT KENT...NEW CASTLE AND SUSSEX
COUNTIES...

AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF GEORGETOWN...MOVING
NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR BLADES...SEAFORD
AROUND 130 PM...SYCAMORE AROUND 145 PM...BRIDGEVILLE AROUND 200 PM...
GREENWOOD...MILLSBORO AROUND 215 PM...GEORGETOWN AND FARMINGTON
AROUND 230 PM. OTHER WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WERE
DEVELOPING IN DELAWARE AS FAR NORTH AS MIDDLETOWN AND THEY TOO CAN
BECOME STRONGER DURING THE NEXT HOUR OR SO.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3847 7571 3964 7579 3932 7543 3924 7538
      3907 7539 3898 7529 3893 7530 3880 7516
      3880 7507 3846 7503

TFG
Local storm report, Aug 19, 2:48 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             TOBYHANNA               41.18N  75.42W
08/19/2011  E0.50 INCH       MONROE             PA   PUBLIC

0145 PM     HAIL             LAUREL                  38.55N  75.57W
08/19/2011  E0.25 INCH       SUSSEX             DE   PUBLIC

0245 PM     HAIL             TOBYHANNA               41.18N  75.42W
08/19/2011  E1.75 INCH       MONROE             PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1100561 PHI1100562 PHI1100563

KEK
Special weather statement, Aug 19, 3:13 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
313 PM EDT FRI AUG 19 2011

DEZ003-004-192045-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
313 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF SALISBURY...MOVING EAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR GUMBORO AROUND 415 PM...
SELBYVILLE AND FRANKFORD AROUND 445 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 3845 7561 3854 7563 3864 7517 3865 7511
      3864 7509 3866 7506 3861 7504 3845 7503
      3844 7505

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:11 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester64 min
Aug 18, 8:26 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester112 min
Aug 18, 8:31 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer59 min
Aug 18, 8:48 PM EDTSpecial Weather StatementPHIWarren57 min
Aug 18, 8:48 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean57 min
Aug 18, 8:59 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex, Warren61 min
Aug 18, 9:48 PM EDTSevere Thunderstorm WarningPHIHunterdon, Middlesex, Morris, Somerset, Warren57 min
Aug 18, 9:53 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland, Salem67 min
Aug 18, 9:57 PM EDTSevere Thunderstorm WarningPHIMorris43 min
Aug 19, 12:19 AM EDTSpecial Marine WarningPHI26 min
Aug 19, 12:19 AM EDTSpecial Weather StatementPHICape May41 min
Aug 19, 12:50 AM EDTSpecial Weather StatementPHICumberland, Salem40 min
Aug 19, 1:14 AM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Mercer and 1 more3 hr
Aug 19, 1:31 AM EDTSpecial Weather StatementPHICumberland, Gloucester, Salem59 min
Aug 19, 2:28 AM EDTSpecial Weather StatementPHICamden, Cumberland, Gloucester, Salem47 min
Aug 19, 2:48 AM EDTSpecial Weather StatementPHIMonmouth, Ocean57 min
Aug 19, 3:06 AM EDTAreal Flood AdvisoryPHIAtlantic, Cape May, Cumberland114 min
Aug 19, 3:21 AM EDTAreal Flood AdvisoryPHIMiddlesex, Monmouth, Ocean114 min
Aug 19, 6:24 AM EDTSpecial Weather StatementPHIMercer, Middlesex36 min
Aug 19, 6:37 AM EDTSpecial Weather StatementPHIMiddlesex23 min
Aug 19, 1:34 PM EDTSpecial Marine WarningPHI41 min
Aug 19, 2:39 PM EDTSpecial Marine WarningPHI96 min
Aug 19, 4:05 PM EDTSpecial Weather StatementPHICamden55 min
Aug 19, 4:15 PM EDTSpecial Marine WarningPHI90 min
Aug 19, 4:29 PM EDTSevere Thunderstorm WarningPHIWarren61 min
Aug 19, 4:32 PM EDTAreal Flood AdvisoryPHISussex, Warren2 hr
Aug 19, 4:38 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden67 min
Aug 19, 4:42 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem4 hr
Aug 19, 5:12 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Sussex, Warren78 min
Aug 19, 5:27 PM EDTAreal Flood AdvisoryPHIMonmouth, Ocean111 min
Aug 19, 5:29 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean50 min
Aug 19, 5:47 PM EDTSpecial Marine WarningPHI118 min
Aug 19, 5:49 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Morris, Somerset104 min
Aug 19, 5:59 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Morris, Somerset80 min
Aug 19, 6:14 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester, Mercer, Salem65 min
Aug 19, 6:24 PM EDTSevere Thunderstorm WarningPHIMorris28 min
Aug 19, 6:54 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Monmouth31 min
Aug 18, 8:08 PM EDTSpecial Weather StatementPHIBerks67 min
Aug 19, 12:02 AM EDTSpecial Weather StatementPHIChester58 min
Aug 19, 4:00 AM EDTAreal Flood WarningPHIDelaware4 hr
Aug 19, 1:46 PM EDTSevere Thunderstorm WarningPHIMonroe59 min
Aug 19, 2:35 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe70 min
Aug 19, 2:38 PM EDTAreal Flood AdvisoryPHICarbon, Monroe3 hr
Aug 19, 2:57 PM EDTFlash Flood WarningPHICarbon, Monroe3 hr
Aug 19, 3:47 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe58 min
Aug 19, 4:52 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Lehigh, Montgomery, Northampton53 min
Aug 19, 5:35 PM EDTSevere Thunderstorm WarningPHIChester55 min
Aug 19, 5:39 PM EDTAreal Flood AdvisoryPHIChester, Delaware3 hr
Aug 19, 5:42 PM EDTSevere Thunderstorm WarningPHIChester, Montgomery48 min
Aug 19, 5:45 PM EDTAreal Flood AdvisoryPHIBucks, Montgomery, Philadelphia3 hr
Aug 18, 8:35 PM EDTSpecial Weather StatementPHIQueen Anne's55 min
Aug 19, 1:00 AM EDTSpecial Weather StatementPHICecil45 min
Aug 19, 1:44 AM EDTSpecial Weather StatementPHICecil, Kent, Queen Anne's61 min
Aug 19, 4:09 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's66 min
Aug 19, 4:42 PM EDTSevere Thunderstorm WarningPHICaroline63 min
Aug 19, 4:53 PM EDTAreal Flood AdvisoryPHICaroline, Cecil, Kent, Queen Anne's5 hr
Aug 19, 6:18 PM EDTAreal Flood AdvisoryPHICaroline, Kent, Queen Anne's, Talbot3 hr
Aug 19, 6:21 PM EDTSevere Thunderstorm WarningPHICecil, Kent, Queen Anne's69 min
Aug 19, 6:34 PM EDTAreal Flood AdvisoryPHICaroline2 hr

Nearby

Special Marine Warnings in New Jersey, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.